ETHICON INC. SFX SPI MCRYL+ UNI 12IN 3-0 SA PS-1 PRM MP; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B101 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Purulent Discharge (1812); Erythema (1840); Unspecified Infection (1930); Inflammation (1932)
| Date of Event |
08/23/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare®.¿ active ingredient(s) ¿ triclosan.¿ dosage form ¿ suture/solid/parenteral.¿ strength ¿ = 2360 g/m.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure was the initial procedure on (b)(6) 2023? if no, please provide correct date.Is the event date of (b)(6) 2023 correct? if no, please provide correct date.What is the quantity of sutures involved in this event? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.Please describe any medical/surgical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? --received information as following from sales rep via phone today.After investigation, the patient was a 40-year-old male who underwent open clavicle fracture repair in hospital due to "clavicle fracture" on (b)(6) 2023 (the specific surgical side was unknown).The surgeon used sxmp1b101 for sewing the skin and subcutaneous tissue in a continuous suturing manner during surgery, which went smoothly.The patient returned to the hospital for reexamination on (b)(6) 2023, and complained of pus, redness and heat in the wound.The doctor found wound infection after examination.The doctor performed debridement, removed the original suture at the wound and replaced it with a new suture (with specific product information unknown) to sew the wound.Then the patient's symptoms were gradually improved.The doctor performed bacterial culture on the removed suture and cultured staphylococcus aureus.No subsequent adverse events were reported.Other information requested is unknown.
Event or Problem Description
It was reported that a patient underwent an open clavicle fracture repair on (b)(6) 2023 and a barbed suture was used on the skin and subcutaneous tissue.Post-op, on (b)(6) 2023, the patient returned to the hospital for reexamination, and complained of pus, redness and heat in the wound.The doctor found wound infection after examination.The doctor performed debridement, removed the original suture at the wound and replaced it with a new suture to sew the wound.Then the patient's symptoms gradually improved.The removed suture was placed in petri dish by hospital, and staphylococcus aureus was cultured.No subsequent adverse events were reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a closed aluminum package with lot number sjbdzj.The image is not clear to determine the failure mode or the reported condition.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned sample.Visual analysis of the returned sample determined that it was received one closed sample pertain to the product code sxmp1b101.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection the suture was correctly placed on winding former.Suture was dispensed without problem and examined along of the strand and no anomalies or damaged on suture surface could be observed.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reach on the cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.